MICHAEL R. RUDNICK, M.D.; CHRISTINE P. BASTL, M.D.; I. B. ELFENBEIN, M.D.; ROBERT A. SIROTA, M.D.; MELVIN YUDIS, M.D.; ROBERT G. NARINS, M.D.
Acute, partially reversible interstitial nephritis and azotemia developed in two patients after cimetidine treatment. Renal biopsy in Patient 2 showing acute interstitial nephritis and the recrudescence of azotemia after Patient 1's inadvertant rechallenge with the drug strongly indicate cimetidine's nephrotoxicity. The relation of the enhanced delayed hypersensitivity caused by H2-receptor blockade is proposed as a possible mechanism by which cimetidine causes interstitial nephritis.
Learn more about subscription options.
Register Now for a free account.
RUDNICK MR, BASTL CP, ELFENBEIN IB, SIROTA RA, YUDIS M, NARINS RG. Cimetidine-Induced Acute Renal Failure. Ann Intern Med. 1982;96:180-182. doi: 10.7326/0003-4819-96-2-180
Download citation file:
Published: Ann Intern Med. 1982;96(2):180-182.
Acute Kidney Injury, Nephrology.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only